Alert archive / California / Gale Watches in 2009
Gale Watch 33, NWS Eureka, CA
NWS Eureka, CA issued this gale watch at Dec 12, 2009, 2:26 PM PST. It took effect at Dec 14, 2009, 4:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 12, 2009, 2:26 PM PST (22:26 UTC)
- In effect from
- Dec 14, 2009, 4:00 PM PST
- Expired
- Dec 13, 2009, 2:19 PM PST
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
136 WHUS76 KEKA 122226 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 226 PM PST SAT DEC 12 2009 PZZ450-455-122330- /O.CAN.KEKA.SC.Y.0070.000000T0000Z-091213T0300Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 226 PM PST SAT DEC 12 2009 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ PZZ470-131230- /O.EXT.KEKA.SC.Y.0070.000000T0000Z-091213T0500Z/ /O.NEW.KEKA.GL.A.0033.091215T0000Z-091216T0500Z/ /O.NEW.KEKA.SE.A.0028.091215T0400Z-091216T0800Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 226 PM PST SAT DEC 12 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PST THIS EVENING... ...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING... ...HAZARDOUS SEAS WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY EVENING... WINDS WILL INCREASE FROM THE SOUTH AHEAD OF AN APPROACHING COLD FRONT...REACHING 35 KT BY MONDAY AFTERNOON. THE INCREASING SOUTH WINDS WILL RESULT IN BUILDING WIND WAVES AND FRESH SWELL...WITH WAVE HEIGHTS BUILDING TO 12 FT BY MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ475-131230- /O.EXT.KEKA.SC.Y.0070.000000T0000Z-091213T0500Z/ /O.NEW.KEKA.GL.A.0033.091215T0000Z-091216T0500Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 226 PM PST SAT DEC 12 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PST THIS EVENING... ...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM PST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
3 follow-up statements
974 WHUS76 KEKA 131046 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 246 AM PST SUN DEC 13 2009 PZZ475-131900- /O.CON.KEKA.GL.A.0033.091215T0000Z-091216T0500Z/ /O.EXB.KEKA.SE.A.0028.091215T2300Z-091217T1100Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 246 AM PST SUN DEC 13 2009 ...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING... ...HAZARDOUS SEAS WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS SEAS WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT. A GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ450-131900- /O.EXB.KEKA.SE.A.0028.091215T0500Z-091217T1100Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 246 AM PST SUN DEC 13 2009 ...HAZARDOUS SEAS WATCH IN EFFECT FROM MONDAY EVENING THROUGH LATE WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS SEAS WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH LATE WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ455-131900- /O.EXB.KEKA.SE.A.0028.091215T2300Z-091217T1100Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 246 AM PST SUN DEC 13 2009 ...HAZARDOUS SEAS WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS SEAS WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ470-131900- /O.CON.KEKA.GL.A.0033.091215T0000Z-091216T0500Z/ /O.EXT.KEKA.SE.A.0028.091215T0500Z-091217T1100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 246 AM PST SUN DEC 13 2009 ...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING... ...HAZARDOUS SEAS WATCH NOW IN EFFECT FROM MONDAY EVENING THROUGH LATE WEDNESDAY NIGHT... THE HAZARDOUS SEAS WATCH IS NOW IN EFFECT FROM MONDAY EVENING THROUGH LATE WEDNESDAY NIGHT. A GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
768 WHUS76 KEKA 131633 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 833 AM PST SUN DEC 13 2009 PZZ470-140045- /O.CON.KEKA.GL.A.0033.091215T0000Z-091216T0500Z/ /O.CON.KEKA.SE.A.0028.091215T0500Z-091217T1100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 833 AM PST SUN DEC 13 2009 ...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING... ...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH LATE WEDNESDAY NIGHT... A GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING. A HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH LATE WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ475-140045- /O.CON.KEKA.GL.A.0033.091215T0000Z-091216T0500Z/ /O.CON.KEKA.SE.A.0028.091215T2300Z-091217T1100Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 833 AM PST SUN DEC 13 2009 ...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING... ...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... A GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING. A HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ450-140045- /O.CON.KEKA.SE.A.0028.091215T0500Z-091217T1100Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 833 AM PST SUN DEC 13 2009 ...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH LATE WEDNESDAY NIGHT... A HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH LATE WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ455-140045- /O.CON.KEKA.SE.A.0028.091215T2300Z-091217T1100Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 833 AM PST SUN DEC 13 2009 ...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... A HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
496 WHUS76 KEKA 132219 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 219 PM PST SUN DEC 13 2009 PZZ470-140630- /O.NEW.KEKA.SC.Y.0071.091214T1700Z-091215T0000Z/ /O.UPG.KEKA.GL.A.0033.091215T0000Z-091216T0500Z/ /O.NEW.KEKA.SE.W.0038.091215T0500Z-091218T0000Z/ /O.NEW.KEKA.GL.W.0085.091215T0000Z-091216T0500Z/ /O.UPG.KEKA.SE.A.0028.091215T0500Z-091217T1100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 219 PM PST SUN DEC 13 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 4 PM PST MONDAY... ...GALE WARNING IN EFFECT FROM 4 PM MONDAY TO 9 PM PST TUESDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 9 PM MONDAY TO 4 PM PST THURSDAY... WINDS WILL INCREASE FROM THE SOUTH AHEAD OF AN APPROACHING COLD FRONT...REACHING GALE FORCE BY MON AFTERNOON. THE INCREASING SOUTH WINDS WILL RESULT IN BUILDING WIND WAVES AND FRESH SWELL...WITH WAVE HEIGHTS BUILDING TO 10 TO 12 FT BY MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-140630- /O.NEW.KEKA.SC.Y.0071.091214T1700Z-091215T0000Z/ /O.UPG.KEKA.GL.A.0033.091215T0000Z-091216T0500Z/ /O.NEW.KEKA.SE.W.0038.091215T0500Z-091218T0000Z/ /O.NEW.KEKA.GL.W.0085.091215T0000Z-091216T0500Z/ /O.UPG.KEKA.SE.A.0028.091215T2300Z-091217T1100Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 219 PM PST SUN DEC 13 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 4 PM PST MONDAY... ...GALE WARNING IN EFFECT FROM 4 PM MONDAY TO 9 PM PST TUESDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 9 PM MONDAY TO 4 PM PST THURSDAY... WINDS WILL INCREASE FROM THE SOUTH AHEAD OF AN APPROACHING COLD FRONT...REACHING GALE FORCE BY MON AFTERNOON. THE INCREASING SOUTH WINDS WILL RESULT IN BUILDING WIND WAVES AND FRESH SWELL...WITH WAVE HEIGHTS BUILDING TO 10 TO 12 FT BY MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-140630- /O.UPG.KEKA.SE.A.0028.091215T0500Z-091217T1100Z/ /O.NEW.KEKA.SE.W.0038.091215T0500Z-091218T0000Z/ /O.NEW.KEKA.SC.Y.0071.091214T2000Z-091216T0800Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 219 PM PST SUN DEC 13 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON MONDAY TO MIDNIGHT PST TUESDAY NIGHT... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 9 PM MONDAY TO 4 PM PST THURSDAY... WINDS WILL INCREASE FROM THE SOUTH AHEAD OF AN APPROACHING COLD FRONT...REACHING 20 TO 30 KT BY MON EVENING. THE INCREASING SOUTH WINDS WILL RESULT IN BUILDING WIND WAVES AND FRESH SWELL...WITH WAVE HEIGHTS BUILDING TO 10 TO 12 FT BY MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-140630- /O.NEW.KEKA.SC.Y.0071.091214T2000Z-091216T0800Z/ /O.EXT.KEKA.SE.A.0028.091215T2300Z-091217T2200Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 219 PM PST SUN DEC 13 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON MONDAY TO MIDNIGHT PST TUESDAY NIGHT... ...HAZARDOUS SEAS WATCH NOW IN EFFECT FROM TUESDAY AFTERNOON THROUGH THURSDAY AFTERNOON... WINDS WILL INCREASE FROM THE SOUTH AHEAD OF AN APPROACHING COLD FRONT...REACHING 20 TO 30 KT BY MON EVENING. THE INCREASING SOUTH WINDS WILL RESULT IN BUILDING WIND WAVES AND FRESH SWELL...WITH WAVE HEIGHTS BUILDING TO 10 TO 12 FT BY TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Dec 12, 2:16 PM PST, 10 minutes earlier.
Area forecast discussion, Dec 12, 2:16 PM PST, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 216 PM PST SAT DEC 12 2009 .SYNOPSIS...A LOW PRESSURE SYSTEM WILL CONTINUE TO BRING MORE RAIN AND HIGHER ELEVATION SNOW TO THE REGION THIS EVENING. A FEW THUNDERSTORMS ARE POSSIBLE. SHOWERS WILL SLOWLY DIMINISH SUNDAY INTO MONDAY AS WEAK HIGH PRESSURE MOVES OVER NORTHERN CALIFORNIA. && .SHORT TERM...MAIN FORECAST FOCUS IS ONGOING CONVECTIVE/RAIN/SNOW EVENT. EUREKA FORECAST AREA IS CURRENTLY UNDER DEFORMATION ZONE ALOFT...AS MAIN UPPER JET AXIS DIVES EAST ACROSS THE CENTRAL CA COAST SOUTH OF MAIN LOW. ALTHOUGH THIS JET PATTERN SHOULD RESULT IN AN EASTWARD PROGRESSION OF THE LOW...LOW LEVEL SOUTHERLY JET AHEAD OF THE SFC LOW WILL FIRST RESULT IN AXIS OF STRONG LIFT TO CROSS THE SOUTHERN PORTION OF FA THROUGH THIS EVENING. THIS RESULTANT LIFT IS ALSO SEEN IN SLOPING 2-D FGEN FORCING...ALONG WITH OMEGA RESPONSE IN THE LOWER TROP. THEREFORE SHOULD CONTINUE TO SEE BANDS OF PRECIP PUSH NORTHEAST AND PIVOT ACROSS THROUGH MUCH OF THE FA THROUGH THIS EVENING. ALSO OF CONCERN THIS AFT/EVN...IS INSTABILITY AXIS SHOWN IN THE FORM OF A CLEAR DRY SLOTS ON VISIBLE SATELLITE IMAGERY OVER THE OUTER WATERS. LATEST SPC MESOANALYSIS SHOWS UP TO A FEW HUNDRED J/KG OF MUCAPE WITH THIS AREA...MAKING TSTMS A CONTINUED POSSIBILITY. PREVIOUS FORECASTS LOOK TO HAVE A GOOD HANDLE ON SNOW LEVELS AND SNOW AMOUNTS THROUGH TONIGHT. LATEST MESOWEST OBSERVATIONS PLACE FREEZING LEVEL RIGHT AROUND 5000FT. SPOTTY ACCUMULATIONS OF 4 TO 6 INCHES WILL BE POSSIBLE AT ELEVATIONS ABOVE 5500 FT...WITH WIDESPREAD 1 TO 3 INCHES EXPECTED FOR THE 3.5 TO 5 KFT RANGE THROUGH THIS EVENING. WILL CONTINUE TO HIGHLIGHT THIS EXPECTED SNOWFALL WITH ONGOING SPECIAL WEATHER STATEMENT. THE UPPER TROUGH AND ASSOCIATED SFC LOW WILL PUSH EAST ACROSS THE NORTH COAST OVERNIGHT TONIGHT. COLD POOL ALOFT WILL LIKELY RESULT CONTINUING SHOWERS THROUGH SUNDAY. ADDITIONAL QPF AMOUNTS ARE RELATIVELY LIGHT AND RANGE UP TO QUARTER INCH FOR SUNDAY. BRIEF RIDGING ALOFT WILL BRING A SHORT BREAK IN RAINFALL FOR SUNDAY NIGHT INTO MONDAY. MODELS ARE A BIT DIFFERENT ON THE TIMING OF THE ONSET OF PRECIPITATION WITH NEXT SHORT WAVE TROUGH SYSTEM LIFT NORTHEAST ON THE BACKSIDE OF UPPER RIDGE. GOOD MOISTURE AVAILABILITY EXISTS AHEAD OF THIS SYSTEM WITH LONG SOUTHWESTERLY TRAJECTORY. AS SYSTEM LIFT NORTHEAST...LOW LEVEL BOUNDARY BECOME ORIENTED NEARLY PARALLEL TO UPPER FLOW PATTERN. HENRY .LONG TERM...TUES THRU SAT. AS AN UPPER TROUGH ROTATES INTO BC THE CANADIAN/GFS/EC DEVELOP A SFC LOW WELL TO OUR N WITH THE ASSOC COLD FRONT BRINGING RAIN TO THE AREA IN THE TUES-WED TIME FRAME. Q FORCING FOR ASCENT IN AN H7-H3 LAYER CONFIRMS THAT THE BEST FORCING FOR ASCENT WILL REMAIN WELL TO OUR N...ALTHOUGH NRN PORTIONS OF THE CWA MAY SEE SOME UPPER UPPER SUPPORT FROM THE BACK END OF A 140KT 250MB JET STREAK. BRISK S WINDS AHEAD OF THE FRONT WILL RESULT IN HEAVIER PRECIP IN LOCALLY FAVORED AREAS WITH THE HUMBOLDT BAY REGION LIKELY TO SEE INCREASED SHADOWING. PRIMARY CHANGE WAS TO BUMP UP POPS FOR TUE-WED IN THE SOUTHERN ZONES AS GFS/EC AND 84HR NAM SUGGEST DECENT QPF FOR ALL ZONES. AFTER A BRIEF PD OF UPPER RIDGING THURS-FRI ANOTHER TROUGH WILL DEEPEN OVER THE EASTERN PAC WITH ASSOC COLD FRONTAL PRECIP AFFECTING THE CWA SAT AFTN INTO SUNDAY WITH THE TROUGH AXIS SWINGING THRU SOMETIME EARLY NEXT WEEK. CLARK && .AVIATION...SHOWERS WILL CONTINUE TONIGHT AS A FRONT MOVES ACROSS THE REGION WITH PERIODS OF LOWER CEILINGS. FLIGHT CONDITIONS WILL FLUCTUATE MVFR AND IFR. A FEW THUNDERSTORMS CAN BE EXPECTED NEAR SHORE AND ALONG THE IMMEDIATE COAST IN THE EARLY EVENING. SHOWERS WILL TAPER OFF LATE TONIGHT INTO SUNDAY MORNING. TH && .MARINE...WINDS WILL EASE TONIGHT AS A LOW PRESSURE SYSTEM MOVES INLAND AND WEAK HIGH PRESSURE MOVES OVER THE REGION. THE NEXT MARINE THREAT IS AN INCREASE OF SOUTH WINDS AND BUILDING SEAS MONDAY AFTERNOON AHEAD OF AN APPROACHING FRONT. THE WINDS WILL BE STRONGEST OVER THE OUTER WATERS WITH GALES EXPECTED MONDAY AFTERNOON THROUGH TUESDAY NIGHT. HAVE ISSUED A GALE WATCH FOR THE OUTER WATERS INCLUDING A HAZ SEAS WATCH FOR THE NORTHERN PORTION. W SWELL WILL BUILD MIDWEEK BEHIND THE FRONT. TH && .EKA WATCHES/WARNINGS/ADVISORIES... CA...NONE. NORTHWEST CALIFORNIA COASTAL WATERS... GALE WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING FOR PZZ470-475. SMALL CRAFT ADVISORY UNTIL 9 PM PST THIS EVENING FOR PZZ455-470-475. HAZARDOUS SEAS WATCH FROM MONDAY EVENING THROUGH TUESDAY EVENING FOR PZZ470. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Dec 12, 5:40 AM PST, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 540 AM PST SAT DEC 12 2009 CAZ001>004-076-130700- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 540 AM PST SAT DEC 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON AND CONTINUE INTO EARLY TONIGHT ACROSS A LARGE PORTION OF THE AREA...WITH THE GREATEST RISK ALONG THE MENDOCINO COAST. IT DOES NOT APPEAR THAT ANY STORMS WILL BECOME SEVERE...ALTHOUGH LOCALLY GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Dec 12, 2:21 PM PST, 5 minutes before
SPECIAL WEATHER STATEMENT...UPDATED NATIONAL WEATHER SERVICE EUREKA CA 221 PM PST SAT DEC 12 2009 CAZ001>004-076-131230- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 221 PM PST SAT DEC 12 2009 ...PERIODS OF HEAVY PRECIPITATION AND ISOLATED THUNDERSTORMS TO CONTINUE THIS EVENING... RAIN BANDS WILL CONTINUE TO PUSH NORTH ACROSS NORTHWEST CALIFORNIA THIS EVENING. SOME SHOWERS WILL BE LOCALLY HEAVY AT TIMES AND MAY PRODUCE SMALL HAIL. A FEW THUNDERSTORMS MAY ALSO DEVELOP THIS LATE AFTERNOON AND EVENING...PARTICULARLY ACROSS MENDOCINO COUNTY. AT THIS TIME...IT DOES NOT APPEAR THAT ANY THUNDERSTORMS WILL BECOME STRONG OR SEVERE...ALTHOUGH THEY MAY PRODUCE LOCALLY GUSTY WINDS AND SMALL HAIL. ADDITIONAL RAINFALL AMOUNTS THROUGH TONIGHT WILL AVERAGE FROM HALF AN INCH TO AN INCH. ACROSS THE HIGHER TERRAIN...MAINLY ABOVE 3500 FEET...EXPECT SNOW OR MIXED RAIN AND SNOW THROUGH TONIGHT WITH WIDESPREAD SNOW ACCUMULATION OF 1 TO 3 INCHES. SNOW ACCUMULATION IN THE HIGHEST TERRAIN OF THE TRINITY ALPS ABOVE 5500 FT IS EXPECTED TO AVERAGE 4 TO 6 INCHES. MOTORISTS ARE URGED TO ANTICIPATE RAPIDLY CHANGING WEATHER CONDITIONS...REDUCED VISIBILITIES...AND OCCASIONAL HEAVY BURSTS OF PRECIPITATION. LOCALLY ICY OR SNOW COVERED ROADS CAN BE EXPECTED IN THE HIGHEST TERRAIN. REDUCE YOUR SPEED AND LEAVE PLENTY OF DISTANCE BETWEEN YOUR VEHICLE AND OTHERS.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 2:26 PM PST | Hazardous Seas Watch | EKA | 43 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.